Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 13, NWS Norman, OK

March 4, 20256 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Mar 4, 2025, 12:29 AM CST for 6 counties in Oklahoma. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2025, 12:29 AM CST (06:29 UTC)
Expired
Mar 4, 2025, 12:48 AM CST
In force
19 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Blaine County, OK, Caddo County, OK, Canadian County, OK, Grady County, OK, Kiowa County, OK, Washita County, OK

The radar

The Norman radar (KTLX), 77 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 3, 9:33 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2025-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2025-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 534 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-433 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
534 m²/s²
0-3 km storm-relative helicity
486 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

820 
WUUS54 KOUN 040629
SVROUN
OKC011-015-017-051-075-149-040715-
/O.NEW.KOUN.SV.W.0013.250304T0629Z-250304T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1229 AM CST Tue Mar 4 2025

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southeastern Washita County in western Oklahoma...
  Northwestern Grady County in central Oklahoma...
  Caddo County in southwestern Oklahoma...
  Northeastern Kiowa County in southwestern Oklahoma...
  Southern Blaine County in northwestern Oklahoma...
  Canadian County in central Oklahoma...

* Until 115 AM CST.

* At 1228 AM CST, severe thunderstorms were located along a line
  extending from 4 miles southwest of Calumet to 4 miles east of
  Albert to 8 miles west of Boone, moving east at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Cedar Lake, Calumet, Carnegie, Anadarko, Stecker, Richland, Union
  City, El Reno, Bridgeport, Yukon, Lookeba, Fort Cobb, Binger,
  Albert, Hinton, Lake Chickasha, Pocasset, Cogar, Concho, and
  Gracemont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect for the warned area.

&&

LAT...LON 3571 9768 3538 9773 3495 9812 3497 9878
      3532 9853 3565 9838
TIME...MOT...LOC 0628Z 252DEG 30KT 3555 9817 3523 9833 3492 9862 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Meister
1 follow-up statement
611 
WWUS54 KOUN 040648
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
1248 AM CST Tue Mar 4 2025

OKC011-015-017-051-075-149-040658-
/O.CAN.KOUN.SV.W.0013.000000T0000Z-250304T0715Z/
Washita OK-Grady OK-Caddo OK-Kiowa OK-Blaine OK-Canadian OK-
1248 AM CST Tue Mar 4 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHITA...
NORTHWESTERN GRADY...CADDO...NORTHEASTERN KIOWA...SOUTHERN BLAINE AND
CANADIAN COUNTIES IS CANCELLED...
 
The storms which prompted the warning have weakened below severe
limits, therefore the warning has been cancelled.  However, gusty
winds are still possible with these thunderstorms.

LAT...LON 3571 9768 3538 9773 3495 9812 3497 9878
      3532 9853 3565 9838
TIME...MOT...LOC 0647Z 252DEG 30KT 3560 9798 3528 9814 3497 9843 

$$

Meister

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 11:30 PM CST, 59 minutes earlier. Its key messages:

  • Updated at 1114 PM CST Mon Mar 3 2025
  • Severe storms likely late tonight into Tuesday morning.
  • Strong damaging wind gusts possible Tuesday afternoon and evening across western Oklahoma/northern Texas.
  • Elevated to near critical fire weather conditions on Tuesday.
Area forecast discussion, Mar 3, 11:30 PM CST, 59 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1130 PM CST Mon Mar 3 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1114 PM CST Mon Mar 3 2025

- Severe storms likely late tonight into Tuesday morning.

- Strong damaging wind gusts possible Tuesday afternoon and
  evening across western Oklahoma/northern Texas.

- Elevated to near critical fire weather conditions on Tuesday.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 249 PM CST Mon Mar 3 2025

Thunderstorms and severe storms are likely late this evening and
overnight. The overall scenario still looks the same with the
expectation that a line of storms will develop quickly late this
evening, most likely around 10 PM or 11 PM across western Oklahoma
and into western north Texas. This line will advance eastward with
overnight with the potential of severe thunderstorms, mainly
strong thunderstorm winds and the potential of quarters to golf
ball size hail. As the SPC discussed in their late morning update
to the convective outlook, higher surface moisture is spreading
north into the area which can contribute to increased low-level
instability which led to the upgrade to Enhanced Risk of severe
storms overnight.

Initially, the projected orientation of the line of storms is not
ideal for QLCS (quasi- linear convective system) tornadoes, but
there is definite potential for the line to become better oriented
to the wind shear vector with time and the low- level wind shear
is still sufficient that we will be watching for the potential of
QLCS tornadoes as the line advances east. It will be good for
people to have multiple ways to receive weather warnings overnight
while they sleep.

The line of storms will likely be exiting the area around or a
little after sunrise.

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 249 PM CST Mon Mar 3 2025

As the storm system that is responsible for tonight's storms moves
toward the area, a surface low deepens to below 990 mb and moves
across Kansas or northern Oklahoma. Very strong winds are expected
Tuesday in response to the increasing pressure gradient over the
area with the deepening surface low. We will keep the High Wind
Watch in the west right now as the wind gusts in the forecast
grids are expected to be near 50 knots, and will let the overnight
shift decide if a High Wind Warning or Wind Advisory is most
appropriate for Tuesday. Farther east, we have expanded the Wind
Advisory that is out to include all of the forecast area that is
not in the High Wind Watch.

With the strong winds, wildfire weather conditions will be
elevated, but will also be moderated by (a) that forecast
relative humidity is not expected to be too low (generally the
afternoon minimum RH is forecast to be above 30 percent), and (b)
any wetting rains from the overnight squall line to make
vegetation and fuels less prone to easily burn. Given the
expectations of where rain is most likely overnight, the area of
concern for fire weather conditions Tuesday afternoon would
primarily be across far western sections of Oklahoma and north
Texas where the potential of storms is lower Monday night/Tuesday
morning.

As moisture wraps around the storm system, there will be the
potential of some showers across northern Oklahoma on Tuesday
afternoon, but these should be relatively light.

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 259 AM CST Mon Mar 3 2025

At least elevated fire weather conditions will remain possible
through the end of the week. Cooler temperatures (50s and 60s) are
expected into the weekend, with precipitation chances returning
early in the weekend.

Bunker

&&

.AVIATION...
(06Z TAFS)
Issued at 1114 PM CST Mon Mar 3 2025

A fast moving line of thunderstorms along a squall line currently
stretched across northcentral through southwest Oklahoma will
continue to move eastward across our terminals reducing them to
MVFR conditions at least through 12Z. Could see brief reduced
visibilities due to heavy rain as well as thunderstorms as this
line moves through, along with a potential of severe wind gusts,
hail, and a tornado. A strong cold front is expected to be moving
through between 18-00Z veering winds out of the northwest at
25-35 kts sustained with gusts at 35-55 kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  50  62  34  52 /  90  30  20   0
Hobart OK         43  60  33  57 /  80  20   0   0
Wichita Falls TX  49  64  37  59 /  90  10   0   0
Gage OK           38  54  28  55 /  30  30  10   0
Ponca City OK     51  64  32  51 /  90  40  50   0
Durant OK         55  67  38  55 / 100  70   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...High Wind Watch from 9 AM CST Tuesday through Tuesday evening
     for OKZ004-005-009-010-014>016-021-022-033>038-044.

     Wind Advisory from 11 AM Tuesday to 6 AM CST Wednesday for
     OKZ006>008-011>013-017>020-023>032-039>043-045>048-050>052.

TX...High Wind Watch from 9 AM CST Tuesday through Tuesday evening
     for TXZ083>089.

     Wind Advisory from 11 AM Tuesday to 6 AM CST Wednesday for
     TXZ090.

&&

NEAR TERM...26
SHORT TERM...26
LONG TERM....13
AVIATION...68

In the hours before

Special weather statement, Mar 3, 10:15 PM CST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Norman OK
1015 PM CST Mon Mar 3 2025

OKZ005-006-011-015-017-040445-
Major OK-Alfalfa OK-Dewey OK-Woods OK-Blaine OK-
1015 PM CST Mon Mar 3 2025

...Strong thunderstorms will impact portions of southeastern Woods,
southern Alfalfa, northwestern Blaine, eastern Dewey and Major
Counties through 1045 PM CST...

At 1015 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Dacoma to 5 miles north of
Putnam. Movement was northeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Putnam, Canton Lake, Carmen, Hucmac, Taloga, Oakwood, Orion,
Longdale, Chester, Lambert, Fairview, Dacoma, Hopeton, Aline,
Seiling, Eagle City, Orienta, Helena, Jet, and Cleo Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3582 9863 3581 9916 3616 9899 3616 9896
      3624 9896 3673 9872 3673 9811
TIME...MOT...LOC 0415Z 229DEG 54KT 3657 9859 3594 9898

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ungar
Local storm report, Mar 3, 10:32 PM CST, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1032 PM CST Mon Mar 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     Tstm Wnd Gst     6 SSE Eagle City        35.85N 98.54W
03/03/2025  M59 MPH          Blaine             OK   Mesonet

&&

JP
Local storm report, Mar 3, 10:33 PM CST, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1033 PM CST Mon Mar 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     Tstm Wnd Gst     4 WNW Bessie            35.41N 99.05W
03/03/2025  M59 MPH          Washita            OK   Mesonet

&&

JP
Special weather statement, Mar 3, 11:23 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Norman OK
1123 PM CST Mon Mar 3 2025

OKZ007-008-012-013-040600-
Garfield OK-Kay OK-Grant OK-Noble OK-
1123 PM CST Mon Mar 3 2025

...A strong thunderstorm will impact portions of southwestern Kay,
northwestern Noble, southeastern Grant and eastern Garfield Counties
through MIDNIGHT CST...

At 1123 PM CST, Doppler radar was tracking a strong thunderstorm over
Fairmont, moving northeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ceres, Billings, Garber, Fairmont, Covington, Douglas, and
Breckenridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3625 9769 3634 9781 3668 9748 3646 9724
TIME...MOT...LOC 0523Z 227DEG 41KT 3636 9769

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

MDU
Local storm report, Mar 3, 11:47 PM CST, 42 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1147 PM CST Mon Mar 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     Tstm Wnd Dmg     2 S Hammon              35.60N 99.38W
03/03/2025                   Roger Mills        OK   Emergency Mngr

            Damage to an unoccupied recreational vehicle
            and barn.

&&

JP
Special weather statement, Mar 3, 11:58 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Norman OK
1158 PM CST Mon Mar 3 2025

OKZ007-008-012-013-018-019-040630-
Garfield OK-Kingfisher OK-Logan OK-Kay OK-Grant OK-Noble OK-
1158 PM CST Mon Mar 3 2025

...Strong thunderstorms will impact portions of Kay, northern
Kingfisher, western Noble, southeastern Grant, northwestern Logan and
eastern Garfield Counties through 1230 AM CST...

At 1158 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Newkirk to 5 miles south of Loyal.
Movement was northeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ceres, Hennessey, Loyal, Peckham, Blackwell, Covington, Red Rock,
Lovell, Billings, Marland, Bison, Fairmont, Hayward, Kildare,
Chilocco, Garber, Tonkawa, Newkirk, Marshall, and Dover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3693 9675 3669 9696 3670 9704 3668 9706
      3660 9704 3659 9706 3659 9704 3590 9762
      3588 9821 3593 9821 3700 9717 3700 9675
TIME...MOT...LOC 0558Z 239DEG 33KT 3689 9700 3589 9810

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

MDU

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 9:23 PM CSTSevere Thunderstorm WarningOUNBeckham, Custer, Dewey, Roger Mills, Washita52 min
Mar 3, 9:44 PM CSTSevere Thunderstorm WarningOUNMajor, Woods, Woodward31 min
Mar 3, 9:55 PM CSTSpecial Weather StatementOUNGreer, Harmon35 min
Mar 3, 10:10 PM CSTSevere Thunderstorm WarningOUNBeckham, Custer, Roger Mills, Washita50 min
Mar 3, 10:12 PM CSTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson, Kiowa48 min
Mar 3, 10:15 PM CSTSpecial Weather StatementOUNAlfalfa, Dewey, Major30 min
Mar 3, 10:31 PM CSTTornado WarningOUNBlaine, Custer, Dewey44 min
Mar 3, 10:32 PM CSTTornado WarningOUNCuster, Washita28 min
Mar 3, 10:55 PM CSTSevere Thunderstorm WarningOUNBeckham, Blaine, Caddo, Custer, Greer, Harmon and 3 more50 min
Mar 3, 11:07 PM CSTTornado WarningOUNBlaine, Kingfisher23 min
Mar 3, 11:23 PM CSTSpecial Weather StatementOUNGarfield37 min
Mar 3, 11:30 PM CSTSevere Thunderstorm Warning Considerable damage threatOUNBlaine, Garfield, Kingfisher, Major30 min
Mar 3, 11:45 PM CSTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Comanche, Custer, Jackson and 3 more45 min
Mar 3, 11:58 PM CSTSpecial Weather StatementOUNKay, Kingfisher, Noble32 min
Mar 4, 12:30 AM CSTSpecial Weather StatementOUNKingfisher, Noble30 min
Mar 4, 12:49 AM CSTSpecial Weather StatementOUNCaddo, Canadian, Grady26 min
Mar 4, 12:59 AM CSTSpecial Weather StatementOUNKingfisher, Logan, Noble31 min
Mar 4, 1:13 AM CSTSpecial Weather StatementOUNCanadian, Grady32 min
Mar 4, 1:29 AM CSTSpecial Weather StatementOUNLogan, Noble31 min
Mar 4, 1:32 AM CSTHigh Wind WarningOUNBeckham, Comanche, Cotton, Custer, Dewey, Ellis and 10 more22 hr
Mar 4, 1:46 AM CSTSpecial Weather StatementOUNOklahoma29 min
Mar 4, 1:53 AM CSTSpecial Weather StatementOUNPayne37 min
Mar 4, 2:09 AM CSTSpecial Weather StatementOUNCleveland, Lincoln, Oklahoma36 min
Mar 4, 2:29 AM CSTSpecial Weather StatementOUNPayne31 min
Mar 4, 2:43 AM CSTSpecial Weather StatementOUNLincoln17 min
Mar 4, 2:57 AM CSTSpecial Weather StatementOUNJefferson33 min
Mar 4, 3:17 AM CSTSevere Thunderstorm WarningOUNJefferson, Stephens43 min
Mar 4, 3:58 AM CSTSevere Thunderstorm WarningOUNCarter, Garvin, Jefferson, Love, Murray, Stephens47 min
Mar 4, 4:42 AM CSTSevere Thunderstorm WarningOUNCarter, Garvin, Johnston, Love, Marshall, Murray and 1 more48 min
Mar 4, 4:59 AM CSTTornado WarningOUNJohnston, Murray, Pontotoc31 min
Mar 4, 5:13 AM CSTTornado WarningOUNPontotoc32 min
Mar 4, 5:17 AM CSTSevere Thunderstorm Warning Considerable damage threatOUNAtoka, Coal, Hughes, Johnston, Marshall, Pontotoc and 1 more43 min
Mar 4, 5:30 AM CSTTornado WarningOUNHughes30 min
Mar 4, 5:44 AM CSTSpecial Weather StatementOUNAtoka, Bryan31 min
Mar 4, 5:48 AM CSTTornado WarningOUNHughes27 min
Mar 4, 5:50 AM CSTTornado WarningOUNAtoka, Coal25 min
Mar 4, 5:53 AM CSTSevere Thunderstorm Warning Considerable damage threatOUNAtoka, Bryan, Coal, Hughes52 min
Mar 4, 6:04 AM CSTTornado WarningOUNAtoka26 min
Mar 4, 6:12 AM CSTTornado WarningOUNAtoka18 min
Mar 4, 6:23 AM CSTTornado WarningOUNAtoka22 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.